Posted 4/27/2016 9:47 AM (GMT -6)
This is my post from 3/7 in the colitis forum:
I hope someone can help me. I was in the hospital 8 days, came home Feb.17. They think I had infectious colitis but never found the culprit. I had intravenous cipro and also flagyl.
I was prescibed Ativan and Regulan? sp The ativan because I felt so anxious. But lately I have been crying and very depressed all day. Has anyone had this with Ativan? I get very anxious feeling (I live alone which doesn't help)
It is so hard to stop the Ativan as I get a feeling a fear and shakiness.
This last week I also had an outbreak of gen. herpes, the worst most painful in my life of having if. This seems to have weakened me more again.
I'm afraid I'm blah blahing. My main question is have any of you had the crying/depression from Ativan?
TODAY'S POST IN SAME FORUM (i realized after that it should be in the Anxiety section so moved over here)
It's been awhile, but I wanted to come back and thank you all for your replies. In the meantime, I have been hospitalized twice on 72 hour holds because it was thought I was in danger. I went to t he hospital last Thursday with panic that would not stop, I had gone to an appt with my doctor and she called paramedics. I made up my mind not to take any more Ativan or any of the other tranquilizers that the doctors kept telling me i needed. By the third day in hospital I could feel a huge difference, much less anxiety. They kept insisting that I take Ativan but I refused. I am home now. Still have anxiety but NOTHING NEAR the horror I have suffered from the last two months, which kept getting worse and worse.
I now believe it is possible that I was having a "paradoxical reaction" to Ativan and the other tranquilizers that were tried on me. This is a rare condition but it DOES happen.
So far I have been home since Sun night and am doing much better and getting stronger. (I lost 25 lbs since the middle of Feb., very weak)
When I started to feel better while in this last hospitalization, I figured out it was 72 hours after my last tranquilizer. Which happens to be the half-life of that particular one. When I told my doctor what I suspected she said "snort, you need more, double your dose" Only one person in the hospital believed me. I had to refuse the drug time after time, and when I got home and looked at my papers, there they had inserted a prescription for Xanax :( (One of the tranquilizers that had already been tried and made no difference)
Well, thanks for letting me blow off steam. I needed to get that out.